Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 313, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 22, 2016, 8:33 PM CST for Henderson County, Kaufman County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2016, 8:33 PM CST (02:33 UTC)
- Expired
- Nov 22, 2016, 9:15 PM CST
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henderson County, TX, Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 94 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.6
The text
As transmitted.
961
WUUS54 KFWD 230233
SVRFWD
TXC213-257-230315-
/O.NEW.KFWD.SV.W.0313.161123T0233Z-161123T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
833 PM CST TUE NOV 22 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HENDERSON COUNTY IN CENTRAL TEXAS...
SOUTHERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 915 PM CST
* AT 832 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
COTTONWOOD... OR 13 MILES WEST OF GUN BARREL CITY...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SEVEN POINTS AROUND 840 PM CST.
MABANK AND KEMP AROUND 850 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
GROVE...ROSSER AND PAYNE SPRINGS.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 510 AND 511.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3227 9628 3230 9630 3230 9634 3233 9639
3233 9643 3234 9644 3234 9645 3241 9644
3243 9647 3263 9624 3267 9608 3229 9608
TIME...MOT...LOC 0232Z 239DEG 32KT 3239 9635
HAIL...0.75IN
WIND...60MPH
$$
CARLAW2 follow-up statements
098
WWUS54 KFWD 230300
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CST TUE NOV 22 2016
TXC213-230310-
/O.CAN.KFWD.SV.W.0313.000000T0000Z-161123T0315Z/
HENDERSON TX-
900 PM CST TUE NOV 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENDERSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3241 9644 3259 9623 3264 9608 3236 9608
3236 9645
TIME...MOT...LOC 0300Z 239DEG 32KT 3252 9610
$$
TXC257-230315-
/O.CON.KFWD.SV.W.0313.000000T0000Z-161123T0315Z/
KAUFMAN TX-
900 PM CST TUE NOV 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR SOUTHEASTERN KAUFMAN COUNTY...
AT 900 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF KEMP...OR 13 MILES EAST OF KAUFMAN...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KAUFMAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS: OAK
GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.
&&
LAT...LON 3241 9644 3259 9623 3264 9608 3236 9608
3236 9645
TIME...MOT...LOC 0300Z 239DEG 32KT 3252 9610
HAIL...<.75IN
WIND...60MPH
$$
CARLAW822
WWUS54 KFWD 230310
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CST TUE NOV 22 2016
TXC257-230320-
/O.EXP.KFWD.SV.W.0313.000000T0000Z-161123T0315Z/
KAUFMAN TX-
910 PM CST TUE NOV 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KAUFMAN COUNTY
WILL EXPIRE AT 915 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3241 9644 3259 9623 3264 9608 3236 9608
3236 9645
TIME...MOT...LOC 0310Z 239DEG 32KT 3256 9603
$$
CARLAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 6:02 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 22, 6:02 PM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 602 PM CST Tue Nov 22 2016 .UPDATE... Have sent and update to raise pops north of I-20 a bit for the evening hours. The latest balloon data showed that upper level forcing for ascent has lifted/weakened the cap, with just a slight amount of convective inhibition left. As upper level lift continues to increase with the approach of an impressive upper level trough this will be completely eroded. While the cap is an important feature in the convective forecast tonight, the main wild card is the moisture depth and quality. The balloon data indicates that there is still a good layer of moisture below 850mb, which lends credit to the HRRR/RAP solutions that fire up some storms north of the I-20 corridor this evening where forcing is strongest. There is still a bit of a dry layer between 700-850mb which would likely keep any storm development west of the I-35 corridor more isolated and not as strong. Still this warrants increasing PoPs to 20 percent across the northwestern zones, and to 30-50 percent across the north central zones. The high PoPs east of I-35 remain, as this is the favored area for widespread storms and possible severe weather. TR.92 && .AVIATION... /ISSUED 529 PM CST Tue Nov 22 2016/ Convective activity is beginning to ever so slowly increase in intensity within the warm conveyor east of the Metroplex this evening as evidenced by a bit more in the way of lightning activity. As burgeoning lift continues to overspread the region, this activity should continue to ramp up this evening as it heads slowly eastward. To the west, along the western fringes of the warm/moist sector, there were signs of a bit more in the way of agitation to the cloud field near a K0F2-KRPH line. Large scale ascent is impressive here, with a sizable vort max set to impinge upon this airmass. The suite of high-resolution guidance remains split on whether additional storms will initiate here at all. However, given enough focused ascent, and a decent signal from recent time-lags of the HRRR, opted to push the window for VCTS across the Metroplex back to 02-05Z to account for potential development tracking eastward later this evening. Waco should see a better shot at thunder, most probable during the 01-05Z period before activity is pushed to the south and east by a swiftly approaching cold front. This cold front is set to move through the western Metroplex sites (AFW, FTW) around 23/06Z and about an hour later to the east (DFW, DAL, and GKY), and finally at Waco around 23/09Z. Winds will veer ahead of the front before becoming northwesterly and gusty as it passes. Dry air will preclude chances of postfrontal stratus. Carlaw && .SYNOPSIS... We are still on track for some strong to severe storms developing within the next 4-6 hours which will primarily affect the eastern half of the forecast area through the overnight hours. Strong wind shear and modest instability will allow storms to intensify to severe limits and become capable of strong winds, small hail, a brief tornado, and heavy rain leading to localized flooding. Locations along and east of I-35 should be prepared to deal with some adverse weather through the next 12-16 hours. For the remainder of the forecast, Thanksgiving Day looks dry and seasonable before another weak shortwave and associated cold front move through the region late Thursday night and Friday morning which may lead to some low rain/storm chances across parts of Central Texas. There is still quite a bit of uncertainty about the next storm system that should impact the area in the Sunday/Monday time frame but we should remain in a fairly active and progressive pattern with multiple shortwaves and cold fronts affecting the region into next week. && .SHORT TERM... /Next 16 Hours/ A visually impressive upper trough on water vapor imagery continues to pivot through the Central Plains this afternoon. While the main trough appears to be lifting northeastward, a second trailing vort max appears to be digging to the southeast which will bring plenty of lift across the Southern Plains over the next few hours. The surface low associated with this trough has deepened across central KS with a trailing dryline feature draped to the south and a cold front to the southwest through the TX Panhandle. A mid- level jet max is positioned directly over the region with ~50 kt winds at the 500mb level which is resulting in bulk shear values in excess of 40-50 kts. In addition, A strong low-level jet of ~40 kts continues to conveyor in ample moisture leading to anomalous PW values. A PW max in excess of 1.5" is situated over our eastern counties, but moisture content decreases dramatically to the west with values under 1" in our northwestern counties. Strong southerly flow is also resulting in strong low-level shear with 0-1 km shear of 20-30 kts located our eastern counties. Forecast hodographs across our southeastern zones are very impressive with very favorable low level curvature with a majority of the shear concentrated in the lowest 3 km. Instability has also increased in response to warm/moist advection at low levels as well as some cooling aloft due to dynamic forced ascent. Buoyancy will be maximized across our southeastern zones where abundant moisture and warm low-level temperatures are in place which are yielding SBCAPEs of over 1000 J/kg so far this afternoon. All of the conditions discussed above will result in scattered strong to severe storms initiating primarily across the eastern portion of the forecast area beginning after 5pm and lasting through the evening hours. This activity will develop well ahead of the previously mentioned cold front and dryline boundaries and will not have any well-defined focusing mechanism. While showers continue to develop near the I-35 corridor now (315pm), this activity appears to be elevated, and with lesser moisture available, will have difficulty growing upscale into mature thunderstorms. The activity of concern will be new storms that should initiate east of I-35 later this evening as the upper trough nears and overspreads strong lift over North and Central TX. Initially, isolated storms may take on supercellular characteristics given ample shear. Late tonight, storms should organize into a linear structure given that about 30-40 kts of the bulk shear is located within the lowest 3 km. This convection should still be located well ahead of the cold front and could be oriented roughly parallel to the frontal boundary as it arrives from the northwest. The main threat with storms tonight will be damaging winds as the strong winds through the column will have no problem mixing down momentum to the surface with storms likely remaining surface based with nearly moist-adiabatic profiles through the evening. However, given the very strong low-level shear, a low tornado risk is also present especially initially with any discrete storms. With some spots seeing a bit of sunshine this afternoon, that has only acted to increase SBCAPE by heating the already moist boundary layer. Locations across our southeast including Cameron, Hearne, and Palestine have even climbed into the mid to upper 70s via warm advection despite being overcast throughout the day. This increase in low-level instability coupled with the strongly curved hodographs will maintain a non-zero tornado threat well past sunset tonight. As convection organizes into a line late tonight, threats will shift more toward the aforementioned wind threat as well as flash flooding. If cell training occurs with the QLCS feature, isolated totals of around 2-3" or higher will certainly be possible across our southeastern zones overnight. While this area has re-entered drought conditions, a surplus of rainfall in a short time will still be capable of leading to some localized flooding issues. Hail is not a huge concern with this activity given the limited instability available, although some borderline severe hail would be possible with any strong rotating storms that may develop. The cold front which will lag behind the storms by several hours will not enter our northwestern CWA until around 9pm tonight, the DFW metroplex around midnight, and clearing our southeastern zones by daybreak. While most of the thunderstorm activity will be well ahead of the front, it's possible that additional convection may be able to fire along the actual frontal boundary itself as it finally swings through the area overnight. If this occurs, would not expect this activity to be as strong as the initial batch of storms in our southeastern counties. As the front clears the area from northwest to southeast, that will also mean the end of storm chances as cooler and much drier air filters in behind the front. && .LONG TERM... /Wednesday and Beyond/ Following tonight's front and thunderstorm activity, Wednesday will be a few degrees cooler and much drier with dewpoints getting scoured out into the low 40s and upper 30s. Surface high pressure will build in behind the front leading to calm winds and mostly clear skies by Wednesday night which should lead to a cool and crisp Thanksgiving morning. Another weaker upper trough will swing through the central US Thursday afternoon and evening with a weak trailing cold front entering North Texas Thursday night and Friday morning. Some scattered showers and a couple thunderstorms seem possible overnight along this front but most of the support will remain off to the north where the strong forcing from the shortwave will be positioned. However, the front along with coupled jet streaks should be capable of initiating at least some scattered activity as long as there is moisture available. Weak upper ridging will resume on Friday and Saturday with high pressure dominating the region once again. As this high shifts eastward, southerly return flow will resume on Sunday and ample moisture will return to the area. The GFS and ECMWF have been a bit inconsistent with how to handle the following upstream trough, but have come into better agreement with the 12z runs. At this time, it appears there will be another shot at more widespread thunderstorms in the Sunday/Monday time frame as a deep upper trough digs very far south into southern Texas by early next week. This could provide us with a couple shots of cooler air keeping temperatures at or below normal through the middle of next week. There are still some indications that we could be much colder at the end of the month and in early December as we remain in a very active pattern. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 66 45 72 47 / 40 5 0 5 10 Waco 51 69 43 72 49 / 60 5 0 5 30 Paris 52 63 42 69 44 / 70 5 0 5 10 Denton 49 64 41 69 44 / 30 5 0 5 10 McKinney 51 64 41 70 45 / 40 5 0 5 10 Dallas 53 66 46 72 48 / 40 5 0 5 10 Terrell 52 66 43 69 46 / 60 5 0 5 10 Corsicana 53 67 46 71 50 / 70 5 0 5 20 Temple 51 69 45 72 51 / 60 5 0 5 30 Mineral Wells 48 67 41 72 46 / 20 0 0 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 22, 3:18 PM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CST TUE NOV 22 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 318 PM CST TUE NOV 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. A SQUALL LINE WILL MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT...BRINGING A CHANCE OF SEVERE THUNDERSTORMS TO NORTH AND CENTRAL TEXAS BEFORE DAYBREAK WEDNESDAY. THE GREATEST AREA FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF THE THE I-35/I-35E CORRIDOR. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING WINDS. THERE IS ENOUGH LOW LEVEL WIND SHEAR TO PRODUCE SUPERCELL THUNDERSTORMS EITHER AHEAD OF...OF EMBEDDED WITHIN THE SQUALL LINE. THEREFORE...THERE WILL BE AN ISOLATED TORNADO THREAT WITH THIS SYSTEM. HEAVY RAINFALL MAY PRODUCE SOME NUISANCE FLOODING ISSUES IN LOCALIZED AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL RETURN THURSDAY NIGHT AND FRIDAY WHEN THE NEXT COLD FRONT ARRIVES. ANOTHER STORM SYSTEM MAY BRING THUNDERSTORMS TO THE REGION SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED IN AREAS ALONG OR EAST OF I-35/35E. FOX
In the hours before
Special weather statement, Nov 22, 8:13 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CST TUE NOV 22 2016
TXZ121-134-135-146-230300-
NAVARRO TX-KAUFMAN TX-ELLIS TX-HENDERSON TX-
813 PM CST TUE NOV 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELLIS...NORTH
CENTRAL NAVARRO...NORTHWESTERN HENDERSON AND SOUTHERN KAUFMAN
COUNTIES UNTIL 900 PM CST...
AT 812 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALMA...OR 7 MILES EAST OF ENNIS...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ENNIS...KAUFMAN...GUN BARREL CITY...MABANK...TOOL...SEVEN POINTS...
KEMP...GRAYS PRAIRIE...ALMA...COTTONWOOD...RICE...OAK GROVE AND
ROSSER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
&&
LAT...LON 3226 9627 3222 9659 3235 9665 3262 9634
3249 9607 3244 9607 3236 9608 3235 9607
3233 9607
TIME...MOT...LOC 0212Z 243DEG 32KT 3232 9651
CARLAWThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 8:13 PM CST | Special Weather Statement | FWD | Kaufman | 47 min |
| Nov 22, 8:19 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Montague | 41 min |
| Nov 23, 1:41 AM CST | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.